MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV

RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV
Model Number RAO200E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 01/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The event description provided states that one day post-operatively, the patient presented with small (<0.5 mm) hypopon with 3+ wbcs with fibrin strand/membrane formation.At the day two post-operative appointment, the observations were similar to that of day one; however, a slight improvement was noted.The healthcare facility has made a presumed diagnosis of toxic anterior segment syndrome (tass).The aetiology of tass may be multi-factorial with numerous potential causes including but not limited to; bacterial endotoxins or particulate contamination of balanced salt solutions, intraocular irrigating solutions with abnormal ph, osmolarity or ionic composition, denatured ophthalmic viscosurgical devices (ovd), intraocular medications (antibiotics in the irrigation solutions or intracameral antibiotics), topical ointments, inadequate sterilization of surgical instruments and tubing, inadequate flushing of instruments between cases resulting in build-up of ophthalmic viscosurgical devices (ovd), preservative and metallic precipitate.Every batch of iols manufactured by rayner are tested for endotoxin and bioburden.Rayner's endotoxin acceptable tolerances are derived from bs en iso 11979-08 (2017) ophthalmic implants - intraocular lenses part 8 fundamental requirements.We have set our own limits for bioburden as there is no standard that prescribes acceptable limits.The bioburden and endotoxin results for the subject batch are within acceptable tolerance therefore a rayner microbiological cause for the onset of post-operative tass is very unlikely.Our review of production records for the rayone emv rao200e batch 102201325 showed that all manufacturing and quality checks were conducted with successful results.All devices released for distribution from this batch were within tolerance, met specification criteria and were without defects.A review of vigilance data confirms that this is an isolated event.No other incidents, of any type, have been received against the rayone emv rao200e batch 102201325.
 
Event or Problem Description
On (b)(6) 2024, rayner received notification from a us healthcare facility of an event that occurred following implantation of a rayone emv rao200e.The event description provided states that one day post-operatively, the patient presented with a small layer of hypopon (<0.5 mm) with 3+ wbcs with fibrin strand/membrane formation.The presumed diagnosis in this case is toxic anterior segment syndrome (tass).

Brand Name
RAYONE EMV
Common Device Name
RAYONE EMV
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key19114018
Report Number3012304651-2024-00087
Device Sequence Number12540650
Product Code HQL
UDI-Device Identifier05029867006647
UDI-Public(01)05029867006647
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P060011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/10/2024
Device Model NumberRAO200E
Device Catalogue NumberRAO200E
Device Lot Number102201325
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Initial Report FDA Received Date04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale